Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 183, NWS Lincoln, IL

September 27, 2019Fulton County, Peoria County, Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Sep 27, 2019, 8:53 PM CDT for Fulton County, Peoria County, Tazewell County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2019, 8:53 PM CDT (01:53 UTC)
Expired
Sep 27, 2019, 9:30 PM CDT
In force
37 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL

The radar

The Lincoln radar (KILX), 58 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 27, 4:00 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1621 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1595 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.7
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted.

776 
WUUS53 KILX 280153
SVRILX
ILC057-143-179-280230-
/O.NEW.KILX.SV.W.0183.190928T0153Z-190928T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
853 PM CDT Fri Sep 27 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  East central Fulton County in west central Illinois...
  West central Tazewell County in central Illinois...
  South central Peoria County in central Illinois...

* Until 930 PM CDT.

* At 853 PM CDT, a severe thunderstorm was located over St. David, or
  near Canton, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Pekin, Canton, East Peoria, Bartonville, Creve Coeur, Marquette
  Heights, South Pekin, Glasford, St. David, North Pekin, Kingston
  Mines, Dunfermline, Mapleton, Bryant, Banner and Powerton.

This includes Interstate 474 between mile markers 10 and 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4064 8955 4043 8956 4044 9014 4057 9013
TIME...MOT...LOC 0153Z 264DEG 37KT 4050 9006 

HAIL...1.00IN
WIND...60MPH
 
$$

37
2 follow-up statements
841 
WWUS53 KILX 280217 RRA
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
917 PM CDT Fri Sep 27 2019

ILC057-280227-
/O.CAN.KILX.SV.W.0183.000000T0000Z-190928T0230Z/
Fulton-
917 PM CDT Fri Sep 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
moved out of the warned area.Therefore, the warning has been 
cancelled.

A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.

LAT...LON 4064 8955 4043 8956 4044 8991 4046 8990
      4047 8989 4050 8989 4051 8987 4060 8987
TIME...MOT...LOC 0217Z 264DEG 37KT 4053 8974 

$$

ILC143-179-280230-
/O.CON.KILX.SV.W.0183.000000T0000Z-190928T0230Z/
Tazewell-Peoria-
917 PM CDT Fri Sep 27 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WEST CENTRAL TAZEWELL AND SOUTH CENTRAL PEORIA COUNTIES...

At 917 PM CDT, a severe thunderstorm was located near South Pekin, or
near Pekin, moving east at 45 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Pekin, East Peoria, Bartonville, Creve Coeur, Marquette Heights,
South Pekin, Glasford, North Pekin, Kingston Mines, Mapleton and
Powerton.

This includes Interstate 474 between mile markers 10 and 12.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4064 8955 4043 8956 4044 8991 4046 8990
      4047 8989 4050 8989 4051 8987 4060 8987
TIME...MOT...LOC 0217Z 264DEG 37KT 4053 8974 

HAIL...0.75IN
WIND...60MPH
 
$$

37
653 
WWUS53 KILX 280228
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
928 PM CDT Fri Sep 27 2019

ILC143-179-280238-
/O.EXP.KILX.SV.W.0183.000000T0000Z-190928T0230Z/
Tazewell-Peoria-
928 PM CDT Fri Sep 27 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL TAZEWELL AND
SOUTH CENTRAL PEORIA COUNTIES WILL EXPIRE AT 930 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

A Tornado Watch remains in effect until 1100 PM CDT for central and
west central Illinois.

LAT...LON 4064 8955 4043 8956 4044 8991 4046 8990
      4047 8989 4050 8989 4051 8987 4060 8987
TIME...MOT...LOC 0228Z 264DEG 37KT 4054 8961 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 5:55 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Sep 27, 5:55 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
555 PM CDT Fri Sep 27 2019

.SYNOPSIS...
Issued at 549 PM CDT Fri Sep 27 2019

An approaching cold front from the northwest will result in
thunderstorms this evening and tonight. Some of the storms this
evening may be severe in parts of west central Illinois, and may
also produce additional rounds of heavy rainfall. The front will
stall in central Illinois Saturday morning, which will result in
scattered showers and a few thunderstorms on and off during the
day Saturday. Highs on Saturday will range from near 70 degrees in
west central Illinois to around 90 in southeast Illinois.

&&

.SHORT TERM...(This evening through Saturday)
ISSUED AT 549 PM CDT Fri Sep 27 2019

Strong low level wind fields which resulted in excessive amounts
of rain from Peoria to Pontiac will continue through the evening
hours. The outflows from the convection that dumped this heavy
rain have formed an effective mesoscale boundary from about Macomb
to Bloomington to Danville. Hot and humid air in central IL to the
south of this boundary will provide plenty of moisture convergence
for another round of thunderstorms this evening in central IL.
Some of these storms may be severe due to the strong convergence
and low level wind shear...resulting in a Tornado Watch north of a
Beardstown-Lincoln-Clinton line this evening.

This same area can also expect periods of additional heavy
rainfall this evening so a Flash Flood Watch has been expanded to
include locations from Jacksonville to Bloomington and westward.

An approaching cold front in central IA will move into central IL
after midnight and then come to a screeching halt, before it
slowly starts lifting northward. This will keep scattered showers
and a few thunderstorms in the forecast for central IL on
Saturday. Due to the aforementioned boundary, highs on Saturday
will range from near 70 from PIA-GBG, 75 to 80 in the rest of
central il, to near 90 in southeast IL.

&&

.LONG TERM...(Saturday night through Friday)
ISSUED AT 549 PM CDT Fri Sep 27 2019

...PREVIOUS LONG TERM DISCUSSION...Models are in good agreement
that the front will stall across central IL on Saturday. There is
little in the way of mid/upper level support, but with weak low
level convergence, have low chance pops over the northwest half of
the area (along and north of the front). The front will provide a
sharp temperature gradient, with northeast flow behind the front
limiting highs to the lower 70s over the northern third, while
southwest flow south of the boundary pushes the southeast CWA into
the upper 80s/near 90.

Shower/storm chances linger, again mainly in the west/northwest
half of the area Saturday night into early Sunday. By Sunday
afternoon the front should get a good push north, resulting from
cyclogenesis in the Plains. This sends the convection farther
northwest out of the CWA for late weekend, and also spreads the
summer-like heat and humidity from southern IL back north across
central IL.

Monday through Tuesday, a digging western US trough allows a
strong sub-tropical ridge to our south to expand north. This
shunts the storm track even farther northwest, with dry, but
unseasonably hot and humid air overspreading the region. 850 mb
temps near +20C will support highs in the mid 80s to lower 90s, or
10-20 degrees above normal.

Medium range models are in fair agreement that the ridge breaks
down mid-week. The active frontal zone eventually works in from
the northwest late Tuesday night through Wednesday night, with a
good chance for storms and locally heavy rain given anomalously
high Pwats. NBM brings mid-upper 60s highs on Thursday for the
north half, but confidence on the degree of cool air push behind
the front is low due to poor model consistency.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 549 PM CDT Fri Sep 27 2019

A slow moving frontal boundary will be the focus for showers and
thunderstorms late this evening and overnight. Storms have already
formed along the front from northern Missouri into northeast
Illinois and this broken line of storms should expand in coverage
and sag south this evening. PIA and BMI have the greatest chance
for seeing several hours of thunderstorms over or in the vicinity
of the terminals, while the threat is less certain farther south
at the remaining central Illinois terminals. In addition to the
threat for storms, very strong SW winds will ramp up this evening
immediately ahead of the front resulting in LLWS at all of the
terminals. Ceilings will diminish to low MVFR or IFR as the front
pushes across the terminals, with the worst conditions again most
likely at PIA and BMI with the threat less certain farther south.
Winds may become variable overnight as storms disrupt the synoptic
flow, but should become northeast at some point late morning or
early afternoon Saturday.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Saturday morning for ILZ027>031-
036>038.

Flash Flood Watch through Saturday morning for ILZ040-041-
047>050.

&&

SYNOPSIS...Miller
SHORT TERM...Miller
AVIATION...Deubelbeiss
Hazardous weather outlook, Sep 27, 3:22 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
322 PM CDT Fri Sep 27 2019

ILZ027>031-036>038-281100-
Fulton-Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
322 PM CDT Fri Sep 27 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms are likely this evening. There is an
enhanced risk of severe weather. Large hail and damaging winds
are the primary concerns, though a few tornadoes cannot be ruled
out, especially early in the evening. A large area received heavy
rain during the daytime, and additional heavy rain tonight may
cause renewed flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional thunderstorms are possible from Saturday into early
Sunday, and again Tuesday night through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this evening. Rainfall and flooding
reports would also be greatly appreciated.

ILZ040-041-047>050-281100-
Cass-Mason-Menard-Morgan-Schuyler-Scott-
322 PM CDT Fri Sep 27 2019

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms are likely this evening. There is an
enhanced risk of severe weather. Large hail and damaging winds
are the primary concerns, though a few tornadoes cannot be ruled
out, especially early in the evening. Heavy rain tonight may
also cause flash flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional thunderstorms are possible from Saturday into early
Sunday, and again Tuesday night through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is likely this evening. Rainfall and flooding
reports would also be greatly appreciated.

ILZ042>046-051>057-061-281100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon-
Moultrie-Piatt-Sangamon-Shelby-Vermilion-
322 PM CDT Fri Sep 27 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Showers and thunderstorms are likely to move into the area mid to
late evening, continuing past midnight. Some of the storms may be
on the strong side, with the best chance of severe weather west of
I-55. Heavy rain is also a concern, which may cause areas of
flooding.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional thunderstorms are possible from Saturday into early
Sunday, and again Tuesday night through early Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this evening, primarily in
areas north of I-72 and west of I-55.

ILZ062-063-066>068-071>073-281100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
322 PM CDT Fri Sep 27 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Isolated thunderstorms are possible near the I-70 corridor,
beginning around midnight. Severe weather is not expected in
southeast Illinois.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

Additional storms are forecast for Wednesday night and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Geelhart

In the hours before

Local storm report, Sep 27, 7:02 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
702 PM CDT FRI SEP 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     HAIL             ABINGDON                40.80N 90.40W
09/27/2019  E1.75 INCH       KNOX               IL   PUBLIC

            RELAYED BY FULTON COUNTY ESDA.

&&

MILLER
Local storm report, Sep 27, 7:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
751 PM CDT FRI SEP 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     HAIL             4 NE DUNLAP             40.90N 89.62W
09/27/2019  M1.00 INCH       PEORIA             IL   MESONET

            MPING REPORT.

&&

MILLER
Local storm report, Sep 27, 7:58 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
758 PM CDT FRI SEP 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             CHILLICOTHE             40.92N 89.50W
09/27/2019  M1.00 INCH       PEORIA             IL   EMERGENCY MNGR

&&

MILLER
Local storm report, Sep 27, 8:17 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
817 PM CDT FRI SEP 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     TSTM WND GST     CUBA                    40.49N 90.19W
09/27/2019  E55 MPH          FULTON             IL   EMERGENCY MNGR

&&

MILLER
Local storm report, Sep 27, 8:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
822 PM CDT FRI SEP 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     TSTM WND GST     CUBA                    40.49N 90.19W
09/27/2019  M60 MPH          FULTON             IL   EMERGENCY MNGR

            SUSTAINED WINDS AT 60 MPH.

&&

MILLER
Local storm report, Sep 27, 8:51 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT FRI SEP 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND GST     2 NW PEORIA INTERNATION 40.69N 89.71W
09/27/2019  E70.00 MPH       PEORIA             IL   EMERGENCY MNGR

            NEAR CAMERON LANE AT IL ROUTE 116.

0842 PM     HAIL             2 NW PEORIA INTERNATION 40.69N 89.71W
09/27/2019  M1.25 INCH       PEORIA             IL   EMERGENCY MNGR

            HAIL LASTED FOR MORE THAN 6 MINUTES.

0845 PM     TSTM WND DMG     PEORIA                  40.74N 89.61W
09/27/2019                   PEORIA             IL   EMERGENCY MNGR

            POWER POLE BLOWN DOWN AT PIONEER PARK AND KNOXVILLE.
            RAINING HEAVILY ALSO.

&&

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 7:01 PM CDTTornado WarningILXKnox, Peoria29 min
Sep 27, 7:09 PM CDTSevere Thunderstorm WarningILXKnox, Stark51 min
Sep 27, 7:16 PM CDTFlash Flood WarningILXKnox, Marshall, Peoria, Stark6 hr
Sep 27, 7:37 PM CDTSevere Thunderstorm WarningILXMarshall, Peoria, Woodford38 min
Sep 27, 7:53 PM CDTSevere Thunderstorm WarningILXFulton52 min
Sep 27, 7:58 PM CDTFlash Flood WarningILXFulton, Knox6 hr
Sep 27, 8:11 PM CDTSevere Thunderstorm WarningILXMarshall19 min
Sep 27, 8:26 PM CDTTornado WarningILXFulton, Peoria, Tazewell19 min
Sep 27, 8:36 PM CDTFlash Flood WarningILXPeoria, Tazewell, Woodford6 hr
Sep 27, 8:39 PM CDTSevere Thunderstorm WarningILXPeoria, Tazewell, Woodford36 min
Sep 27, 8:45 PM CDTSevere Thunderstorm WarningILXSchuyler32 min
Sep 27, 9:27 PM CDTSpecial Weather StatementILXTazewell33 min
Sep 27, 9:32 PM CDTSpecial Weather StatementILXFulton28 min
Sep 27, 9:51 PM CDTSpecial Weather StatementILXDeWitt24 min
Sep 27, 10:01 PM CDTSpecial Weather StatementILXTazewell44 min
Sep 27, 10:20 PM CDTSpecial Weather StatementILXCass, Fulton, Mason, Schuyler55 min
Sep 27, 11:06 PM CDTSpecial Weather StatementILXDeWitt, Logan, McLean24 min
Sep 27, 11:30 PM CDTSpecial Weather StatementILXDeWitt, McLean45 min
Sep 27, 11:36 PM CDTSevere Thunderstorm WarningILXMcLean39 min
Sep 28, 12:20 AM CDTSpecial Weather StatementILXChampaign, Douglas40 min
Sep 28, 12:46 AM CDTSpecial Weather StatementILXVermilion44 min
Sep 28, 1:13 AM CDTAreal Flood WarningILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more12 hr
Sep 28, 1:51 AM CDTSpecial Weather StatementILXCass, Morgan, Schuyler, Scott54 min
Sep 28, 8:56 AM CDTRiver Flood WarningILXFulton25 hr
Sep 28, 10:58 AM CDTRiver Flood WarningILXMarshall, Putnam9 days
Sep 28, 10:58 AM CDTRiver Flood WarningILXPeoria, Tazewell, Woodford13 days
Sep 28, 10:58 AM CDTRiver Flood WarningILXCass, Fulton, Mason22 days
Sep 28, 3:17 PM CDTFlash Flood WatchILXFulton, Knox, Marshall, Peoria, Stark, Tazewell and 1 more12 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.